Skin Channel
Topics
Medications
Quicklinks
Related Channels

Desonate Overdose

Long-term use of steroids such as Desonate (desonide gel) could lead to serious problems, such as Cushing's syndrome. Other effects of using too much Desonate (or using it for too long) involve your body's ability to make its own natural steroids. In some cases, the body can no longer produce steroids at all -- this problem is especially likely if Desonate is stopped abruptly.

Can You Overdose on Desonate?

Desonate® (desonide gel) is a prescription skin medication used to treat atopic dermatitis. It belongs to a group of drugs known as topical steroids. As with most medications, it is possible to use too much Desonate. Interestingly, serious problems are most likely if large doses are used over an extended period.
 

Effects of an Overdose

Long-term use of high doses can cause Cushing's syndrome (a group of symptoms caused by prolonged exposure to steroids). Signs or symptoms of this problem might include:
 
  • A rounded face
  • Unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the arms and legs)
  • High blood sugar.
  •  
Let your healthcare provider know if you think you have signs of this problem. It should be noted that Desonate is not recommended for use longer than four weeks.
 
Applying large amounts of Desonate for long periods may cause other serious side effects as well. As with all steroids, large doses may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if Desonate is stopped too quickly and the body does not have a chance to begin making natural steroids again.
 
If you realize that you have been using too much Desonate for a while, you should not stop using it too quickly.
 

Desonate Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.